Pennsylvania, 2003Damaging Wind in Pennsylvania, August 13, 2003
August 13, 2003 · NWS CTP · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 13, 2:00 PM EST, 20 minutes earlier.
Area forecast discussion, Aug 13, 2:00 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
300 PM EDT WED AUG 13 2003
.SHORT TERM...
WIDELY SCATTERED TSTORMS AGAIN THIS AFTERNOON WILL DIMINISH AROUND
SUNSET. JUST ENOUGH LOW-LEVEL MOISTURE REMAINING TO KEEP MENTION OF
AREAS OF FOG FOR LATE TONIGHT. DRIER AIR GRADUALLY WORKS IN
TOMORROW AND FRI THOUGH CONTAINING MENTION OF ISOLATED TSTORMS TO
JUST THE SOUTHERN TIER. IN ADDITION...DAYTIME TEMPS WILL RISE WITH
THE AID OF DRIER AIR AND SOME DOWNSLOPE OFF OF THE APPALACHIANS TO
PEAK AT 90+ IN MOST PLACES BY FRIDAY.
.EXTENDED...
RIDGING WILL GIVE WAY TO A BIT MORE OF A ZONAL FLOW THROUGH THE
EXTENDED...ALLOWING SOME LOW-LEVEL MOISTURE TO MOVE BACK INTO THE
REGION. WITH MAIN JET STREAM WIGGLING JUST TO OUR NORTH...THIS WILL
BRING THE POTENTIAL TO KICK OFF SCATTERED MAINLY AFTERNOON TSTORMS.
TEMPS WILL COOL BACK TO SEASONAL LEVELS.
.PRELIMINARY POINT TEMPS/POPS...
MDT 70 90 69 93 / 30 10 00 10
IPT 65 88 64 91 / 30 10 00 10
BFD 58 84 57 85 / 30 10 00 10
JST 65 84 63 84 / 30 20 10 20
AOO 66 88 65 90 / 30 20 10 20
UNV 66 88 65 89 / 30 10 00 10
SEG 67 89 66 92 / 30 10 00 10
LNS 69 90 68 92 / 30 10 00 10
THV 68 90 67 92 / 30 10 00 10
.CTP...
PA...NONE.
RXR
Hazardous weather outlook, Aug 13, 3:22 AM EST, 10 hours 58 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-131015-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
422 AM EDT WED AUG 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY
SCATTERED...SLOW MOVING SHOWERS AND THUNDERSTORMS WILL AFFECT
CENTRAL PENNSYLVANIA TODAY. A FEW OF THESE STORMS COULD PRODUCE
EXCESSIVE RAINFALL AND LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Thunderstorm Wind, Schuylkill
- When
- August 13, 2:20 PM EST
- Where
- Schuylkill County, Andreas
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.750, -75.783
Strong thunderstorm winds tore the roof off a hotel in Andreas. Several trees were also uprooted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Arizona, August 13, 20031 death · 55 kt wind · 3 events
- Lightning Strike in New Hampshire, August 13, 20039 injured · 1 event
- Flash Flooding and Hail in Massachusetts, August 13, 2003$85,000 · 1 in hail · 8 events
- Lightning Strike in Montana, August 13, 20035 injured · 1 event
- Lightning Strike in New Hampshire, August 13, 20034 injured · 1 event
- Lightning Strike and Heavy Rain in New Mexico, August 13, 20031 injured · $30,000 · 2 events
- Flash Flood and Damaging Winds in Rhode Island, August 13, 2003$30,000 · 50 kt wind · 3 events
- Damaging Wind in Connecticut, August 13, 2003$25,000 · 50 kt wind · 1 event
- Lightning Strike in Virginia, August 13, 2003$25,000 · 1 event
- Flash Flood in Vermont, August 13, 2003$20,000 · 1 event
- Flash Flood in Colorado, August 13, 2003$20,000 · 1 event
- Damaging Winds in Texas, August 13, 2003$15,000 · 56 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369203.